It’s been a long time since I have posted. I have now been on methotrexate for a few months. Started on tablets but now on injections.
I have just been away for a few days in Ibiza. On the first day I used sun cream. I experienced the worst sunburn I have ever had in my life.
Has anyone else had the same since being on methotrexate? If so, are there any sun lotions you can recommend as I am going to Cyprus at the beginning of July and can’t go through this again. It happened on Friday and my skin is still as red and sore as it was the day that it happened.
Any suggestions (apart from staying out of the sun) would be most welcome.
Image below- ignore horrible double chin. Not a good angle for me at all
Keep yourself really well moisturized. There’s also after sunburn sprays that have lidocaine and them. Aloe may be your friend. You can also take anti-inflammatories because sunburn is an inflammatory reaction and if it’s uncomfortable in the least or even if it’s not necessarily you may want to take them.
Obviously you want to be super careful next time you travel. You may want to wear Sun protective clothing. I’m also wondering if you are taking any medications that make you more sensitive to the sun because that’s pretty bad burn. It looks really uncomfortable.
Reading over what you said again, it does sound as though you are quite sun sensitive right now. I would avoid the Sun during the time of day when the sun is at its highest. And please wear sunblock and Sun protective clothing. I’m not saying it’s going to make it all perfect, but that just looks so miserable.
I use Supergoop 50 SPF, and I bought a huge cute straw sun hat. I also take the methotrexate tablets and burn easily.
Mxt and indeed most of our meds come with an increased sun senstive warning. So it is a matter really of staying in the shade too, I sorry to say and not exposing that much skin to the sun either. I’m presently on two meds that scream increased sun sensitivity which has taken things up a serious knotch for me in just the UK weather this far. I’ve never heard of that make of sunscreen, but the one I’m using presently which is winning especially for the back of my hands as pretty much everything else is covered up presently is PizBuin factor 50+ sensitive. A proper sun block would be Uvistat - I think it’s called.There isn’t any way around increased sun sensitivity bar staying out of the direct sunlight sadly.
Thank you all. It’s still burning now. It’s nearly taken the skin off one part of my hand. I will try both you have suggested next time I go away.
On another note - any suggestions to combat the terrible nausea which I suffer for 2 days after my methotrexate injection?
What else are taking for your PsA?
Get your folic acid upped to 5mg every day except the day you take mxt. xx
For the nausea, I can only suggest all the usual things - 5mg of folic acid every other day as @Poo_therapy says, take it an hour or two after dinner, not on an empty stomach, at night helped me sleep through the worst of the nausea, make sure you drink lots of water before taking and for the next day or so - dehydration seems to make the nausea and headaches worse.
If it is any consolation, I had pretty unpleasant side effects at first, but after a number of years they reduced and now I look forward to it because it is always a wonderful sleep that night
My doc also upped B12 to 1200 mg.
I’m only taking the methotrexate and folic acid. Nothing else. They put me on the injections as the tablets made me really unwell with sickness and diarrhea. The injections still make me feel so unwell. I take it on a Friday night because I have a very busy stressful job and can’t be ill in the week but then it wipes out my weekends